MAUDE Adverse Event Report: DISTALMOTION SA DEXTER; DEXTER MONOPOLAR HOOK

DISTALMOTION SA DEXTER; DEXTER MONOPOLAR HOOK
Model Number 520
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a cholecystectomy, a small hole was observed in the insulation of the tip sleeve of the monopolar hook instrument.While applying energy to dissect the gallbladder, sparking was noted from the hole, which resulted in one small, linear, cauterization mark to the liver capsule.The same instrument was being used for approximately 19 minutes without issues and was extracted and re-inserted just before the event.No friction was reported when passing the monopolar hook through the trocar.Since this final surgical task required less than 5 minutes, the surgeon decided to complete the procedure without replacing the instrument.This resulted in a few similar, small, cauterization marks on the liver capsule, created under full visual control and with deliberate, controlled instrument movements.Patient harm was limited to minor linear cauterization of the liver capsule, visible on video.No laceration or haemorrhage were seen; no hepatic structures were injured.No additional interventions were performed or planned.Energy source used was ethicon megadyne, set at 30.
 
Additional Manufacturer Narrative
During the procedure, the surgeon identified a small hole in the instrument tip insulation and he elected to continue the surgery.A single, superficial, linear cauterization mark was noted in the liver capsule.The mark did not penetrate the capsule, involved no bleeding and had caused no injury to vascular or biliary structures.No clinical treatment or follow-up action was required, and no post-operative symptoms or complications were reported.It is noted that, during such procedures, similar superficial marks may occur during standard monopolar use hook and generally require no intervention if no extensive and in the absence of bleeding or hematoma.The monopolar hook instrument was returned for analysis.Inspection confirmed insulation damage in the tip sleeve region; one hole was observed.Review of production records revealed no manufacturing anomalies, and no evidence of material or assembly defect was found.The hole was likely caused by contact with the distal fork under high angulation or proximity to other devices during use.This damage can compromise insulation, leading to short circuit and thermal damage when energized.The damage is consistent with mechanical stress during use; however, a definitive root cause could not be determined.

Brand Name
DEXTER
Common Device Name
DEXTER MONOPOLAR HOOK
Manufacturer (Section D)
DISTALMOTION SA
route de la corniche 3b
epalinges, vaud 1066
SZ  1066
Manufacturer Contact
ana pedro
route de la corniche 3b
epalinges, vaud 1066
SZ   1066
MDR Report Key23666057
Report Number3033118964-2025-00003
Device Sequence Number13007535
Product Code SDD
UDI-Device Identifier07640184840622
UDI-Public(01)07640184840622(10)520A202502X11546(17)260710
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K251197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model Number520
Device Catalogue Number520
Device Lot Number520A202502X11546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight65 KG